ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A Generalization of Gravity

Krishnan, Chethan (2015) A Generalization of Gravity. In: FOUNDATIONS OF PHYSICS, 45 (12). pp. 1574-1585.

[img] PDF
Fou_Phy_45_1574_2015.pdf - Published Version
Restricted to Registered users only

Download (419kB) | Request a copy
Official URL: http://dx.doi.org/10.1007/s10701-015-9941-2


I consider theories of gravity built not just from the metric and affine connection, but also other (possibly higher rank) symmetric tensor(s). The Lagrangian densities are scalars built from them, and the volume forms are related to Cayley's hyperdeterminants. The resulting diff-invariant actions give rise to geometric theories that go beyond the metric paradigm (even metric-less theories are possible), and contain Einstein gravity as a special case. Examples contain theories with generalizeations of Riemannian geometry. The 0-tensor case is related to dilaton gravity. These theories can give rise to new types of spontaneous Lorentz breaking and might be relevant for ``dark'' sector cosmology.

Item Type: Journal Article
Publisher: SPRINGER
Additional Information: Copy right for this article belongs to the SPRINGER, 233 SPRING ST, NEW YORK, NY 10013 USA
Keywords: Principle of equivalence; Lorentz invariance; Modified theories of gravity
Department/Centre: Division of Physical & Mathematical Sciences > Centre for High Energy Physics
Date Deposited: 19 Nov 2015 04:48
Last Modified: 19 Nov 2015 04:48
URI: http://eprints.iisc.ac.in/id/eprint/52750

Actions (login required)

View Item View Item